Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from Gout. Had body building supplements. Having pain and stomach gas. Guide?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 822 Questions
Suffering from Gout for the past one and half years. I had taken body building supplements and went on a high protein - low carb diet but I can reverse it now. From my test results 8 months back uric acid has not crossed the upper limit. I get relief from gout pain as soon as I have quarter teaspoon of sodium bicarbonate but I don't take it always may be when things are severe once in six months. I am beginning to believe there is treatment if I can reverse the acid/base balance in my body. I think a bicarbonate blood test can explain part of the story...I have 2.0 bilirubin, kidney was ok last time I checked with a doctor but I do get lot of stomach gas and even the best doctors in Calcutta don't know whats happening
Posted Mon, 17 Jun 2013 in General Health
Answered by Dr. Imraan Hussain 1 hour later

Thanks for your query.

Your billirubin level is high and it shows that your liver is not functioning well which can cause indigestion and gas problems because of improper absorption .

For that matter do your liver function tests at first instance along with ultrasound abdomen.

Take less proteins and sugar.
Take 2 glass of water early in the morning.
Sodium Bicarbonate also cause gas trouble when use in larger quantities.

Allopurinol is the drug for gout which you can take after consulting your doctor.

Hope I have answered your query. If you have any further questions I will be happy to help

Wishing him a speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor